Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 6, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 7, 2011, 10:09 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 10:09 PM EST (03:09 UTC)
- Expired
- Feb 8, 2011, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
539 WHUS72 KMLB 080309 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1009 PM EST MON FEB 7 2011 AMZ570-572-575-081500- /O.CAN.KMLB.SI.Y.0006.000000T0000Z-110208T1500Z/ /O.NEW.KMLB.SC.Y.0006.110208T0309Z-110208T1500Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1009 PM EST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. * WINDS AND SEAS: WINDS WILL INCREASE OUT OF THE WEST TO NORTHWEST AFTER MIDNIGHT UP TO 20 TO 25 KNOTS...BUILDING SEAS UP TO 5 TO 7 FEET. WINDS AND SEAS WILL THEN BEGIN TO DIMINISH LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WEITLICH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 8:44 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 7, 8:44 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
844 PM EST MON FEB 7 2011
.DISCUSSION...MSAS ANALYSIS AND SURFACE OBS SHOW THE MAIN COLD
FRONT CROSSING SOUTHWARD INTO TREASURE COAST THIS EVENING.
TEMPERATURES CHANGED QUITE SIGNIFICANTLY BEHIND THIS BOUNDARY WITH
TEMPS IN THE 80S EARLIER THIS AFTERNOON FALLING INTO THE 50/60S
BEHIND THE FRONT. A SECONDARY FRONTAL BOUNDARY EXISTS OFF TO THE
WEST AND WILL PUSH THROUGH LATER TONIGHT WITH DRIER AIR BUILDING
IN AND CLOUD COVER DECREASING LATE. A THIN BAND OF GUSTY SHOWERS
WILL PUSH OFFSHORE OF THE TREASURE COAST OVER THE NEXT COUPLE
HOURS ALONG THE MAIN FRONTAL BOUNDARY AND THEN MAY SEE SOME
ISOLATED LIGHT SHOWERS REDEVELOP AHEAD OF THE SECONDARY FRONT
OVERNIGHT ACROSS THE AREA. OTHERWISE NOT EXPECTING MUCH IN THE
WAY OF RAINFALL ACCUMULATION AFTER MIDNIGHT.
WINDS INITIALLY OUT OF THE W/NW WILL DECREASE AND MAY TEMPORARILY
BECOME SOUTHERLY AHEAD OF THE SECONDARY FRONT...BUT THEN WILL PICK
BACK UP OVERNIGHT OUT OF THE W/NW AS THE BOUNDARY PASSES THROUGH. LOWS
WILL REACH THE MID/UPPER 40S NORTH AND WEST OF ORLANDO WITH LOW TO
MID 50S FARTHER SOUTH.
&&
.AVIATION...MAIN COLD FRONT PUSHING INTO THE KVRB SOUTHWARD THIS
EVENING WILL PRODUCE TEMPO IFR/MVFR CONDS WITH LINE OF SHRAS AND
AREAS OF MVFR CIGS BEHIND THE BOUNDARY. SECONDARY FRONT WILL USHER
IN MORE DRIER AIRMASS WITH CONDS BECOMING PREDOMINANTLY VFR SOON
AFTER 06-08Z TONIGHT.
&&
.MARINE...WINDS WILL REMAIN ELEVATED UP TO 20-25 KTS OUT OF THE W/NW
LATER TONIGHT AS A SECONDARY COLD FRONT PASSES EASTWARD OVER THE
WATERS. SEAS WILL BUILD UP TO 5-7 FT OFFSHORE DUE TO THESE WINDS.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS
WITH SMALL CRAFT EXERCISE CAUTION HEADLINES NEARSHORE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WEITLICH/KELLYHazardous weather outlook, Feb 7, 8:57 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 857 PM EST MON FEB 7 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 857 PM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...WIND AND SEA IMPACT... SECONDARY COLD FRONT WILL CROSS THE WATERS LATER TONIGHT AND KEEP BOATING CONDITIONS OVER THE OPEN ATLANTIC HAZARDOUS...WITH WEST TO NORTHWEST WINDS UP TO 20 TO 25 KNOTS OFFSHORE AND SEAS 5 TO 7 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS MARINE CONDITIONS WILL EXIST TUESDAY MORNING MAINLY IN THE GULF STREAM. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WEITLICH
In the hours before
Local storm report, Feb 7, 5:33 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM NON-TSTM WND GST STUART 27.19N 80.24W
02/07/2011 M40 MPH MARTIN FL AWOS
35 KT / 40 MPH WIND GUST FROM 220 DEGREES.
&&
JRCSpecial weather statement, Feb 7, 6:22 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EST MON FEB 7 2011
FLZ053-080000-
OSCEOLA-
622 PM EST MON FEB 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL OSCEOLA COUNTY...
* UNTIL 700 PM EST.
AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTH OF
POINCIANA...MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY AND HOLOPAW.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2833 8087 2794 8088 2791 8133 2799 8139
2800 8141 2804 8146 2805 8146 2806 8144
2802 8138 2807 8135 2808 8145 2813 8146
2814 8150
TIME...MOT...LOC 2321Z 250DEG 45KT 2808 8141
KELLYSpecial weather statement, Feb 7, 7:13 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EST MON FEB 7 2011
FLZ047-080115-
SOUTHERN BREVARD COUNTY-
713 PM EST MON FEB 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...
* UNTIL 815 PM EST.
AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 8 MILES NORTHWEST OF
CAMP HOLLY FISH CAMP...MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...SUNTREE AND VIERA.
ADDITIONAL STRONG CELLS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY DRAPED
ACROSS EXTREME SOUTHERN BREVARD COUNTY NEAR GRANT VALKARIA...MICCO
AND BAREFOOT BAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2787 8048 2794 8052 2787 8049 2783 8050
2782 8087 2822 8087 2830 8070 2828 8069
2827 8069 2831 8068 2823 8063 2828 8061
2831 8063 2833 8060 2810 8057 2786 8044
TIME...MOT...LOC 0011Z 250DEG 45KT 2814 8085
KELLYSpecial weather statement, Feb 7, 8:15 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EST MON FEB 7 2011
FLZ047-080145-
SOUTHERN BREVARD COUNTY-
815 PM EST MON FEB 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...
* UNTIL 845 PM EST.
AT 809 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTH OF PALM
BAY...MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MICCO AND THE SOUTH BEACHES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2787 8048 2792 8049 2794 8052 2787 8049
2784 8050 2782 8056 2782 8072 2795 8077
2803 8057 2794 8052 2796 8051 2802 8055
2804 8053 2786 8044
TIME...MOT...LOC 0113Z 250DEG 45KT 2792 8058
KELLYLocal storm report, Feb 7, 10:06 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 PM EST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG NEW SMYRNA BEACH 29.02N 80.93W
02/07/2011 VOLUSIA FL BROADCAST MEDIA
CENTRAL FLORIDA NEWS 13 REPORTED A LARGE OAK TREE DOWN
BARELY MISSING HOME BUT TOOK A POWER LINE DOWN NEAR
INTERSECTION OF CLAUDIA STREET AND ELEANOR AVE. TIME
ESTIMATED FROM RADAR.
&&
JRCLocal storm report, Feb 7, 10:09 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MELBOURNE FL
1009 PM EST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM NON-TSTM WND GST ORLANDO 28.50N 81.37W
02/07/2011 M41.00 MPH ORANGE FL ASOS
36 KT / 41 MPH WIND GUST FROM 220 DEGREES.
0240 PM NON-TSTM WND GST LEESBURG 28.81N 81.88W
02/07/2011 M39.00 MPH LAKE FL ASOS
34 KNOT / 39 MPH WIND GUST FROM 330 DEGREES.
0305 PM TSTM WND DMG 4 N HOLLY HILL 29.30N 81.06W
02/07/2011 AMZ550 FL TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN ACROSS NORTH HALIFAX AVE. JUST
NORTH OF GRANADA BLVD. IN ORMOND BEACH. TIME ESTIMATED
FROM RADAR
0312 PM TSTM WND DMG 3 ESE DE LAND 29.02N 81.25W
02/07/2011 VOLUSIA FL LAW ENFORCEMENT
TREE FELL ON VEHICLE IN THE 2400 BLOCK OF EAST NEW YORK
AVE. MULTIPLE REPORTS OF POWER LINES DOWN AND NEARLY 500
CUSTOMERS WITHOUT POWER.
0314 PM NON-TSTM WND GST MELBOURNE 28.08N 80.61W
02/07/2011 M43.00 MPH BREVARD FL ASOS
37 KT / 43 MPH WIND GUST FROM 230 DEGREES.
0318 PM TSTM WND GST DAYTONA BEACH 29.21N 81.03W
02/07/2011 M48.00 MPH VOLUSIA FL ASOS
42 KT / 48 MPH WIND GUST FROM 310 DEGREES.
0327 PM TSTM WND GST SANFORD 28.79N 81.28W
02/07/2011 M61.00 MPH SEMINOLE FL ASOS
53 KT / 61 MPH WIND GUST FROM 310 DEGREES.
0331 PM NON-TSTM WND GST FORT PIERCE 27.44N 80.32W
02/07/2011 M40.00 MPH ST. LUCIE FL ASOS
35 KT / 40 MPH WIND GUST FROM 240 DEGREES.
0345 PM TSTM WND DMG NEW SMYRNA BEACH 29.02N 80.93W
02/07/2011 VOLUSIA FL BROADCAST MEDIA
CENTRAL FLORIDA NEWS 13 REPORTED A LARGE OAK TREE DOWN
BARELY MISSING HOME BUT TOOK A POWER LINE DOWN NEAR
INTERSECTION OF CLAUDIA STREET AND ELEANOR AVE. TIME
ESTIMATED FROM RADAR.
0347 PM NON-TSTM WND GST STUART 27.19N 80.24W
02/07/2011 M40.00 MPH MARTIN FL AWOS
35 KT / 40 MPH WIND GUST FROM 220 DEGREES.
0400 PM NON-TSTM WND GST VERO BEACH 27.65N 80.39W
02/07/2011 M40.00 MPH INDIAN RIVER FL ASOS
35 KT / 40 MPH WIND GUST FROM 220 DEGREES.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:05 PM EST | Special Marine Warning | MLB | 85 min | |
| Feb 7, 7:13 PM EST | Special Weather Statement | MLB | Brevard | 62 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.